Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 16, 2012, 7:02 PM EDT for Craven County, Jones County, Pamlico County, North Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2012, 7:02 PM EDT (23:02 UTC)
- Expired
- Jul 16, 2012, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Jones County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 30 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:05 PM EDT | HAIL 0.25 | 1 Ssw Colony Estates, NC | MIX OF HEAVY RAIN AND PEA SIZE HAIL WITH STRONG WINDS |
| Jul 16, 7:08 PM EDT | TSTM WND DMG | New Bern, NC | POWER LINES DOWN IN DOWNTOWN NEW BERN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS52 KMHX 162302
SVRMHX
NCC049-103-137-162345-
/O.NEW.KMHX.SV.W.0051.120716T2302Z-120716T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
702 PM EDT MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PAMLICO COUNTY IN NORTH CAROLINA
EAST CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BELLAIR...OR OVER NEW BERN...MOVING EAST
AT 10 MPH. QUARTER SIZED HAIL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TRENT WOODS...
FOREST...NEW BERN...
BRIDGETON...
SPRING HOPE...
JAMES CITY...
OLYMPIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3488 7699 3504 7723 3532 7702 3515 7674
3500 7688 3507 7700 3504 7698 3501 7697
3497 7691
TIME...MOT...LOC 2302Z 290DEG 8KT 3516 7709
$$3 follow-up statements
192
WWUS52 KMHX 162318
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
718 PM EDT MON JUL 16 2012
NCC049-103-137-162345-
/O.CON.KMHX.SV.W.0051.000000T0000Z-120716T2345Z/
PAMLICO NC-JONES NC-CRAVEN NC-
718 PM EDT MON JUL 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL CRAVEN...EAST CENTRAL JONES AND SOUTHWESTERN PAMLICO
COUNTIES...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEW
BERN...MOVING SOUTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CAYTON...BRIDGETON...
SPRING HOPE...JAMES CITY...SILVER HILL...REELSBORO...NEUSE FOREST...
FAIRFIELD HARBOR...LONG LAKE...RIVERDALE...OLYMPIA...GRANTSBORO...
CROATAN...BAYBORO AND ALLIANCE.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3488 7699 3504 7723 3532 7702 3515 7674
3500 7688 3507 7700 3504 7698 3501 7697
3497 7691
TIME...MOT...LOC 2318Z 290DEG 8KT 3515 7705
$$178
WWUS52 KMHX 162334
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
734 PM EDT MON JUL 16 2012
NCC103-162343-
/O.CAN.KMHX.SV.W.0051.000000T0000Z-120716T2345Z/
JONES NC-
734 PM EDT MON JUL 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL JONES
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3502 7710 3507 7711 3508 7712 3525 7697
3515 7674 3500 7688 3507 7700 3504 7698
3501 7697 3497 7691 3491 7697
TIME...MOT...LOC 2333Z 290DEG 8KT 3514 7701
$$
NCC049-137-162345-
/O.CON.KMHX.SV.W.0051.000000T0000Z-120716T2345Z/
PAMLICO NC-CRAVEN NC-
734 PM EDT MON JUL 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL CRAVEN AND SOUTHWESTERN PAMLICO COUNTIES...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BRIDGETON...OR NEAR NEW BERN...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SPRING HOPE...JAMES
CITY...SILVER HILL...REELSBORO...NEUSE FOREST...FAIRFIELD HARBOR...
RIVERDALE...OLYMPIA...GRANTSBORO...CROATAN...BAYBORO AND ALLIANCE.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3502 7710 3507 7711 3508 7712 3525 7697
3515 7674 3500 7688 3507 7700 3504 7698
3501 7697 3497 7691 3491 7697
TIME...MOT...LOC 2333Z 290DEG 8KT 3514 7701
$$220
WWUS52 KMHX 162341
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
741 PM EDT MON JUL 16 2012
NCC049-137-162345-
/O.CON.KMHX.SV.W.0051.000000T0000Z-120716T2345Z/
PAMLICO NC-CRAVEN NC-
741 PM EDT MON JUL 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL CRAVEN AND SOUTHWESTERN PAMLICO COUNTIES...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FAIRFIELD HARBOR...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... REELSBORO AND
GRANTSBORO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3507 7700 3510 7698 3517 7689 3512 7677
3500 7688
TIME...MOT...LOC 2341Z 290DEG 8KT 3513 7699
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:33 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 16, 3:33 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT MON JUL 16 2012 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO EXTEND INTO THE CAROLINAS FROM THE WESTERN ATLANTIC THROUGH MID WEEK AS A TROUGH OF LOW PRESSURE LINGERS INLAND. A COLD FRONT WILL APPROACH FROM THE NORTH THURSDAY AND FRIDAY...THEN STALL OVER OR JUST SOUTH OF THE AREA FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 3 PM MONDAY...SCT CONVECTIVE COVERAGE PRIMARILY FOCUSED OVER NRN SECTIONS SO FAR THIS AFTN...BUT ADDITIONAL DEVELOPMENT LIKELY AS SEA BREEZE BOUNDARY CONTINUES TO PUSH INLAND THROUGH LATE AFTN INTO EARLY EVENING. WILL CONTINUE CHC/SCT 30-40 POPS OVER NW HALF OF AREA WITH 20 POP REST OF AREA EXCEPT SEA BREEZED ZONE FROM SRN OBX DOWN TO CRYSTAL COAST BEACHES. LIGHT-MODERATE S-SW WINDS WILL KEEP TEMPS UP AGAIN SIMILAR TO LAST NIGHT...LOW-MID 70S INLAND TO AROUND 80 COAST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... AS OF 3 PM MONDAY...MODELS REMAIN CONSISTENT FOR TUE WITH LITTLE CHANGE IN BERMUDA HIGH/INLAND TROF SFC PATTERN...WHILE WEAK SHRT WV ENERGY GETS SHEARED OUT. THUS EXPECTING TYPICAL MID SUMMER SEA BREEZE DAY WITH 20-30 POPS GRADUALLY SPREADING INLAND WITH SEA BREEZE DURING AFTN. SLIGHT UPR RIDGING AND LOW LVL THICKNESS INCREASES DO SUPPORT MAX TEMPS A FEW DEGS HOTTER INLAND...LOW-MID 90S WITH NEAR 90 COAST. HEAT INDICES JUST INLAND OF COAST MAY REACH 100-103. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AS OF 3 PM MON...00Z ECMWF AND 12Z GFS IN GOOD AGREEMENT THROUGH LATE THIS WEEK. DIFFERENCES SHOW UP THIS WEEKEND HOWEVER IN THE HANDLING OF THE BACKDOOR FRONT. THE GFS PUSHES THE FRONT IS A BIT FASTER THAN THE ECMWF AND PUSHES THE FRONT TO THE SOUTH SATURDAY MORNING. THE ECMWF HANGS UP THE FRONT OVER THE SOUTHERN COUNTIES. BOTH MODELS DISSIPATE THE FRONT EARLY NEXT WEEK. PREFER THE ECMWF SOLUTION AS IT IS DIFFICULT TO GET A FRONT SOUTH OF HERE IN THE MIDDLE OF SUMMER. WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH MIDWEEK WITH THE HIGH OVER THE SOUTH ATLANTIC AND A SURFACE TROF INLAND. MAINLY SEABREEZE DRIVEN CONVECTION ONCE AGAIN ON WEDNESDAY. THE BACKDOOR COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH THURSDAY AND FRIDAY...BECOMING STATIONARY WEST-EAST OVER THE SOUTHERN COUNTIES ON SATURDAY. RAIN CHANCES WILL BE HIGHEST THURSDAY AND FRIDAY THEN GRADUALLY LOWERING THROUGH THE WEEKEND INTO MONDAY AS THE FRONT WASHES OUT. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SHORT TERM /THROUGH 18Z TUESDAY/... AS OF 1 PM MONDAY...SCT TSTMS DEVELOPING NEAR KPGV WITH ADDITIONAL ACTIVITY TO WEST FROM KFAY TO KCLT...AND WILL INCLUDE VCTS MENTION ALL TAF SITES AT LEAST A FEW HOURS BETWEEN 18Z AND 00Z. VFR PREVAILING DURING PERIOD OUTSIDE OF TSTM ACTIVITY. ANY SITES THAT RECEIVE SIGNIFICANT RAIN THIS AFTN/EARLY EVENING WILL BE PRONE TO PERIOD OF IFR FOG/STRATUS LATE TONIGHT/EARLY TUE...BUT TOO UNCERTAIN TO INCLUDE IN FCST AT THIS TIME. LONG TERM /TUE NIGHT THROUGH SAT/ AS OF 3 PM MON...VFR FOR THE MOST PART THROUGH THE PERIOD. MAINLY ISOLATED DIURNAL CONVECTION WEDNESDAY. CONVECTION WILL BECOME MORE NUMEROUS THURSDAY AND FRIDAY AS A BACKDOOR FRONT APPROACHES FROM THE NORTH. THE FRONT WILL BECOME STATIONARY NEAR THE SOUTH COAST SATURDAY...GRADUALLY WASHING OUT BY EARLY NEXT WEEK. RAIN CHANCES WILL DECREASE A BIT SATURDAY INTO MONDAY AS THE FRONT SLOWLY WASHES OUT. SURFACE WINDS WILL CONTINUE SOUTHWEST THROUGH FRIDAY...THEN LIGHT AND VARIABLE FOR THE WEEKEND...THEN BACK TO A LIGHT SOUTHWEST FLOW MONDAY. && .MARINE... SHORT TERM /THROUGH TUESDAY... AS OF 3 PM MONDAY...LITTLE CHANGE IN BERMUDA HIGH/INLAND TROF SFC PATTERN EXPECTED TONIGHT THROUGH TUE...THUS PERSISTENCE FCST FOR SW WINDS 10-15 KT. HIGHER END OF SPEEDS MAINLY FOR NRN AND CENTRAL WATERS THIS EVENING...AND AGAIN TUE AFTN. WW3 AND SWAN IN GOOD AGREEMENT WITH SEAS REMAINING 2-4 FT...WITH SOME HEIGHTS TO 5 FT OUTER PORTIONS OF NRN AND CENTRAL WATERS. LONG TERM /TUE NIGHT THROUGH SAT/ AS OF 3 PM MON...LATEST RUN OF THE MAJOR MODELS IN VERY CLOSE AGREEMENT THROUGH LATE WEEK. STILL PREFER THE 00Z ECMWF HANDLING OF THE BACKDOOR FRONT THIS WEEKEND...WHICH HANGS UP THE FRONT OVER THE SOUTHERN WATERS THIS WEEKEND. THE GFS PUSHES THE FRONT TO THE SOUTH WHICH IS HARD TO DO THIS TIME OF YEAR. SOUTHWEST FLOW CONTINUES THROUGH FRIDAY. EXPECTING A NORTHEAST FLOW OVER THE CENTRAL AND NORTHERN WATERS SATURDAY AND SUNDAY NORTH OF THE FRONT WITH A SOUTHWEST FLOW OVER THE SOUTHERN WATERS. STILL LOOKING AT SMALL CRAFT SEAS DEVELOPING OVER THE CENTRAL AND SOUTHERN WATERS THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON AHEAD OF THE FRONT. WINDS AND SEAS WILL DIMINISH THIS WEEKEND WITH THE FRONT ACROSS THE AREA. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM SHORT TERM...JBM LONG TERM...HSA AVIATION...JBM/HSA MARINE...JBM/HSA
Hazardous weather outlook, Jul 16, 4:18 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 418 PM EDT MON JUL 16 2012 NCZ029-044>047-079>081-090>094-172030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 418 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHWESTERN HALF OF THE REGION THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL BE LOCALLY STRONG WITH STRONG GUSTY WINDS AND SMALL HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-172030- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 418 PM EDT MON JUL 16 2012 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHERN OUTER BANKS THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL BE LOCALLY STRONG WITH STRONG GUSTY WINDS AND SMALL HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 6:06 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
606 PM EDT MON JUL 16 2012
NCZ098-162300-
ONSLOW-
606 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 700
PM EDT...
AT 606 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAWS RUN...OR ABOUT 5 MILES WEST OF NEW RIVER AIR STATION...MOVING
EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VERONA...NEW RIVER
AIR STATION...CAMP LEJEUNE MAIN GATE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3445 7752 3460 7764 3463 7765 3493 7754
3489 7728 3469 7714
TIME...MOT...LOC 2206Z 282DEG 7KT 3469 7752
29Local storm report, Jul 16, 6:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 PM EDT MON JUL 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL VANCEBORO 35.30N 77.16W
07/16/2012 E0.25 INCH CRAVEN NC PUBLIC
&&
EVENT NUMBER MHX1200311
BCSpecial weather statement, Jul 16, 6:44 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
644 PM EDT MON JUL 16 2012
NCZ044-080-092>094-162330-
BEAUFORT-CRAVEN-JONES-PAMLICO-PITT-
644 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN...JONES...
BEAUFORT AND PITT COUNTIES THROUGH 730 PM EDT...
AT 643 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ERNUL...OR ABOUT 10 MILES NORTH OF NEW BERN...MOVING SOUTHEAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASKINS...CAYTON...
SPRING HOPE...SPRING HOPE...OLYMPIA...REELSBORO.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3527 7741 3552 7714 3523 7676 3504 7695
3507 7700 3504 7698 3502 7697 3497 7703
TIME...MOT...LOC 2243Z 305DEG 23KT 3525 7712Special weather statement, Jul 16, 6:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
647 PM EDT MON JUL 16 2012
NCZ046-047-081-162330-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-
647 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND DARE...MAINLAND
HYDE AND TYRRELL COUNTIES THROUGH 730 PM EDT...
AT 647 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF ENGELHARD...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ENGELHARD......
MIDDLETOWN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3567 7576 3563 7573 3559 7577 3558 7577
3557 7585 3561 7588 3557 7587 3553 7595
3549 7595 3544 7602 3571 7630 3580 7615
3578 7611 3579 7610 3578 7604 3565 7603
3577 7599 3571 7571 3569 7571
TIME...MOT...LOC 2247Z 311DEG 28KT 3558 7605
29Special weather statement, Jul 16, 6:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
654 PM EDT MON JUL 16 2012
NCZ080-081-170000-
BEAUFORT-MAINLAND HYDE-
654 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND MAINLAND HYDE
COUNTIES THROUGH 800 PM EDT...
AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BATH...OR ABOUT 11 MILES EAST OF RIVER ROAD...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...YEATESVILLE...RANSOMVILLE...SIDNEY
CROSSROADS...WINSTEADVILLE...BELHAVEN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3557 7637 3537 7647 3551 7659 3554 7648
3553 7662 3538 7657 3536 7664 3539 7663
3537 7672 3544 7681 3542 7683 3539 7675
3538 7675 3541 7692 3544 7682 3546 7690
3558 7687
TIME...MOT...LOC 2254Z 270DEG 8KT 3549 7678Local storm report, Jul 16, 7:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
702 PM EDT MON JUL 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG VANCEBORO 35.30N 77.16W
07/16/2012 CRAVEN NC 911 CALL CENTER
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER MHX1200312
BCThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:31 PM EDT | Special Weather Statement | MHX | Dare | 59 min |
| Jul 16, 3:37 PM EDT | Special Weather Statement | MHX | Dare | 53 min |
| Jul 16, 4:31 PM EDT | Special Weather Statement | MHX | Dare | 44 min |
| Jul 16, 4:46 PM EDT | Special Weather Statement | MHX | Duplin | 44 min |
| Jul 16, 5:19 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 41 min |
| Jul 16, 5:29 PM EDT | Special Weather Statement | MHX | Greene | 46 min |
| Jul 16, 5:55 PM EDT | Special Weather Statement | MHX | Hyde | 50 min |
| Jul 16, 6:01 PM EDT | Special Weather Statement | MHX | Beaufort, Lenoir | 44 min |
| Jul 16, 6:06 PM EDT | Special Weather Statement | MHX | Onslow | 54 min |
| Jul 16, 6:07 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Lenoir, Pitt | 38 min |
| Jul 16, 6:44 PM EDT | Special Weather Statement | MHX | Craven | 46 min |
| Jul 16, 6:47 PM EDT | Special Weather Statement | MHX | Dare | 43 min |
| Jul 16, 6:54 PM EDT | Special Weather Statement | MHX | Beaufort | 66 min |
| Jul 16, 7:29 PM EDT | Special Weather Statement | MHX | Pamlico | 46 min |
| Jul 16, 7:37 PM EDT | Special Weather Statement | MHX | Dare, Tyrrell | 53 min |
| Jul 16, 7:55 PM EDT | Special Weather Statement | MHX | Hyde | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.